Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 115, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2003, 4:36 PM EDT for Licking County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 8, 2003, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 145 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 11:40 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 082036 SVRILN OHC089-082100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 436 PM EDT SUN JUN 8 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LICKING COUNTY IN OHIO... * UNTIL 500 PM EDT... * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF HEATH...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HANOVER... HEATH... NEWARK... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4012 8256 3996 8239 4013 8218 4027 8228
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:30 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 1:30 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT SUN JUN 8 2003 SQUALL LINE CURRENTLY DEVELOPING ACROSS ILN FA...WILL CONTINUE E THROUGHOUT THE AFTERNOON. MAY HAVE TO DEAL WITH LEFT OVER PRECIP INTO THIS EVENING...WILL CONTINUE TO MONITOR. AFTER IMPRESSIVE S/W MOVES E OF AREA THIS EVENING...EXPECT PARTIAL CLEARING. POST FRONTAL TROUGH WILL MOVE IN BEHIND CLD FRONT LATER TONIGHT AND MONDAY. EXPECT SOME CLOUDINESS WITH THIS FEATURE...MAYBE AND ISOLATED SHOWER OR SPRINKLE TOMORROW...ESPECIALLY NRN PORTION OF FA. SFC RIDGE SHOULD THEN CONTROL OUR WX THROUGH LATE TUESDAY. NEXT SYSTEM FOR TUESDAY NIGHT AND WEDNESDAY LOOKS QUITE DYNAMIC. CURRENT PROBLEM WITH THIS SYSTEM WILL BE TIMING OF ONSET OF PRECIP. AM CURRENTLY CONSIDERING INITIATING CHC POPS LATER TUESDAY. THIS SYSTEM SHOULD DROP A FRONTAL ZONE THROUGH OUR FA ON WEDNESDAY AND LAY IT OUT JUST S OF OUR AREA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL PROMP US TO KEEP CHC POPS ACROSS THE SOUTH DURING THIS TIME FRAME. THE EXTENDED HAS POSED A PROBLEM OF WHERE TO POSITION THE WRM FRONT. WITH SUCH VARIATION IN THE MODELS...DECIDED ON A BLEND AT THIS TIME. .ILN...NONE. JTD
Hazardous weather outlook, Jun 8, 5:30 AM EDT, 11 hours 6 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 8, 3:04 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
304 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM BLUE ASH OH WIND DAMAGE
06/08/03 HAMILTON FEW LARGE LIMBS REPORTED
DOWN REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 8, 3:49 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
349 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM MASON OH WIND DAMAGE
06/08/03 WARREN TREES DOWN...REPORTED BY
LAW ENFORCEMENT.
0305 PM MAINEVILLE OH WIND DAMAGE
06/08/03 WARREN TREES DOWN...REPORTED BY
TRAINED SPOTTER.Local storm report, Jun 8, 4:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
406 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM WASHINGTON COURT HOUSE OH FLOOD
06/08/03 FAYETTE WATER IN FIELDS...REPORTED
BY TRAINED SPOTTER.Local storm report, Jun 8, 4:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
414 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM WASHINGTON COURT HOUSE OH WIND DAMAGE
06/08/03 FAYETTE LARGE LIMBS
DOWN...REPORTED BY TRAINED
SPOTTER.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:48 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| Jun 8, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 44 min |
| Jun 8, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 52 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 47 min |
| Jun 8, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Jun 8, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 37 min |
| Jun 8, 4:42 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.